Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 122, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2016, 1:38 PM CDT for Butler County, Sedgwick County, Kansas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 1:38 PM CDT (18:38 UTC)
- Expired
- May 26, 2016, 2:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:47 PM CDT | HAIL 1.75 | Andover, KS | |
| May 26, 1:55 PM CDT | HAIL 1.5 | Andover, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:31 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1730 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted.
023
WUUS53 KICT 261838
SVRICT
KSC015-173-261945-
/O.NEW.KICT.SV.W.0122.160526T1838Z-160526T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
138 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANDOVER...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...BEL AIRE...TOWANDA...BENTON...
WHITEWATER...LEON...KECHI...POTWIN...NORTHEAST WICHITA...
JABARA AIRPORT...SANTA FE LAKE...
EL DORADO AIRPORT AND AUGUSTA MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3781 9731 3791 9721 3792 9715 3805 9714
3768 9663 3758 9699
TIME...MOT...LOC 1837Z 227DEG 38KT 3771 9709
HAIL...1.00IN
WIND...60MPH
$$
RITZMAN5 follow-up statements
267
WWUS53 KICT 261850
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 PM CDT THU MAY 26 2016
KSC015-173-261945-
/O.CON.KICT.SV.W.0122.000000T0000Z-160526T1945Z/
BUTLER KS-SEDGWICK KS-
150 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN BUTLER AND NORTHEASTERN SEDGWICK COUNTIES...
AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENTON...
MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...BEL AIRE...TOWANDA...BENTON...
WHITEWATER...LEON...KECHI...POTWIN...NORTHEAST WICHITA...
JABARA AIRPORT...SANTA FE LAKE...
EL DORADO AIRPORT AND AUGUSTA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3781 9731 3791 9721 3792 9715 3805 9714
3768 9663 3758 9699
TIME...MOT...LOC 1850Z 213DEG 30KT 3780 9707
HAIL...1.75IN
WIND...60MPH
$$
HOWERTON715
WWUS53 KICT 261902
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CDT THU MAY 26 2016
KSC015-173-261945-
/O.CON.KICT.SV.W.0122.000000T0000Z-160526T1945Z/
BUTLER KS-SEDGWICK KS-
202 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN BUTLER AND NORTHEASTERN SEDGWICK COUNTIES...
AT 201 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POTWIN TO TOWANDA TO NEAR ANDOVER...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...BEL AIRE...TOWANDA...BENTON...
WHITEWATER...LEON...KECHI...POTWIN...NORTHEAST WICHITA...
JABARA AIRPORT...SANTA FE LAKE...
EL DORADO AIRPORT AND AUGUSTA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3781 9731 3791 9721 3792 9715 3805 9714
3768 9663 3758 9699
TIME...MOT...LOC 1901Z 214DEG 26KT 3790 9706 3779 9701 3772 9714
HAIL...1.00IN
WIND...60MPH
$$
HOWERTON973
WWUS53 KICT 261918
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 PM CDT THU MAY 26 2016
KSC015-173-261945-
/O.CON.KICT.SV.W.0122.000000T0000Z-160526T1945Z/
BUTLER KS-SEDGWICK KS-
218 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN BUTLER AND NORTHEASTERN SEDGWICK COUNTIES...
AT 218 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BENTON TO TOWANDA TO 5 MILES SOUTH OF AUGUSTA...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...BEL AIRE...TOWANDA...BENTON...
WHITEWATER...LEON...KECHI...POTWIN...NORTHEAST WICHITA...
JABARA AIRPORT...SANTA FE LAKE...
EL DORADO AIRPORT AND AUGUSTA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3781 9731 3791 9721 3792 9715 3805 9714
3768 9663 3758 9699
TIME...MOT...LOC 1918Z 208DEG 27KT 3783 9715 3778 9702 3762 9696
HAIL...1.00IN
WIND...60MPH
$$
HOWERTON494
WWUS53 KICT 261934
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
234 PM CDT THU MAY 26 2016
KSC173-261944-
/O.CAN.KICT.SV.W.0122.000000T0000Z-160526T1945Z/
SEDGWICK KS-
234 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3784 9703 3800 9707 3768 9663 3768 9688
TIME...MOT...LOC 1934Z 202DEG 36KT 3781 9688
$$
KSC015-261945-
/O.CON.KICT.SV.W.0122.000000T0000Z-160526T1945Z/
BUTLER KS-
234 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL BUTLER COUNTY...
AT 234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EL DORADO...
MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...TOWANDA...LEON...POTWIN AND EL DORADO AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3784 9703 3800 9707 3768 9663 3768 9688
TIME...MOT...LOC 1934Z 202DEG 36KT 3781 9688
HAIL...1.00IN
WIND...60MPH
$$
HOWERTON189
WWUS53 KICT 261943
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT THU MAY 26 2016
KSC015-261953-
/O.EXP.KICT.SV.W.0122.000000T0000Z-160526T1945Z/
BUTLER KS-
243 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUTLER COUNTY WILL
EXPIRE AT 245 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3784 9703 3800 9707 3768 9663 3768 9688
TIME...MOT...LOC 1940Z 227DEG 38KT 3781 9688
$$
HOWERTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:36 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 26, 12:36 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1236 PM CDT THU MAY 26 2016 .SHORT TERM...(Today through Saturday Night) Issued at 355 AM CDT Thu May 26 2016 Forecast Headline: Severe thunderstorm potential remains high from late this afternoon thru tonight with very large hail and tornadoes the greatest threats. This Afternoon & Tonight: During the night a deep upper-deck trof was positioned over AZ. The upper trof is still expected to push slowly E across the Srn Rockies today & is still expected to experience cyclogenesis as it begins to lift very slowly NE from Nrn NM late tonight, with the upper cyclone reaching the CO/KS border early Fri Morning. As this character lifts NE sfc cyclongenesis will increase considerably as the sfc low ventures from NE NM to the TX/OK Panhandles/SE CO/SW KS region this afternoon. The ultra-high octane moisture streaming N will team with the greatly increasing deep-layer shear, both speed & directional, to trigger severe thunderstorms across most of KICT Country late this afternoon & this evening. Although it won't be quite as warm/hot yesterday, the extremely rich moisture would be more than sufficient to cause extreme destablization. CAPES will experience an adrenaline rush with SBCAPES & MLCAPES projected to reach 4,000-5,500 J/KG & primarily 3,500-4,000 J/KG, respectively & deep-layer bulk shear increasing to 40-60 KTS & an E-W sfc boundary forming near I-70, there will be supercells that'll be capable of very large hail that now is likely to reach around baseball-sized & tornadoes. Areas at greatest risk for such large hail & tornadoes would be from Southern Nebraska to nearly all of Central KS. SPC continues to assign "Enhanced Risk" to these areas but wouldn't be surprised to see them up the ante to " MODERATE Risk". Stay tuned. *Corrected risk in last line. This Weekend: With the overall pattern making very slow ewd progress, more thunderstorms will fire across the region. Although the projected instability & deep-layer shear won't be as impressive, plus the absence of a lower-deck focusing mechanism, still expect a few strong-severe thunderstorms to develop Fri Afternoon & Evening with the convection weakening Fri Night. Scattered thunderstorms will continue thru the weekend. .LONG TERM...(Sunday through Wednesday) Issued at 355 AM CDT Thu May 26 2016 The GFS & ECMWF continue to agree quite well with overall pattern with both depicting a weak zonal regime Sunday & Sunday Night. A 2nd upper-deck trof is forecast to move E & like it's predecessor it'll move slowly E & strengthen as it digs across Srn CA. A lead shortwave will eject NE, likely reaching Wrn OK & Wrn KS Sun Afternoon. As such, there'll be several rounds of thunderstorms from Sun Afternoon thru next Tue. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1232 PM CDT Thu May 26 2016 Major concern is convective potential and confidence in timing is low. Ongoing elevated showers/thunderstorms will track close to KGBD/KHUT/KICT and possibly KSLN over the first couple of hours of forecast. Stronger storms are likely mid-late afternoon, but exact location and timing is suspect. This seems most likely at KHUT/KGBD, but is possible at all sites except KCNU. IFR conditions are likely with storms with winds of 35g45kt likely. Given soupy airmass will remain in place, anticipate mvfr/ifr condition to return later tonight. -howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 85 67 81 63 / 50 60 50 40 Hutchinson 85 65 82 60 / 60 60 50 40 Newton 84 65 80 62 / 60 60 50 40 ElDorado 84 66 80 64 / 60 60 50 50 Winfield-KWLD 85 67 81 64 / 50 60 50 40 Russell 85 62 82 57 / 50 50 40 40 Great Bend 86 62 83 57 / 50 50 40 30 Salina 85 65 81 61 / 60 70 50 60 McPherson 85 65 81 60 / 60 60 50 40 Coffeyville 84 68 81 66 / 50 50 60 50 Chanute 84 67 79 65 / 50 60 60 60 Iola 84 66 79 65 / 50 60 60 60 Parsons-KPPF 84 68 80 65 / 50 60 60 50 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...PJH
Hazardous weather outlook, May 26, 12:57 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1257 PM CDT THU MAY 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1257 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS HIGH ACROSS CENTRAL AND EASTERN KANSAS. AREAS AT GREATEST RISK ARE ALONG AND NORTHWEST OF THE TURNPIKE...WHERE VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN ARE EXPECTED. A FEW TORNADOES ARE ALSO POSSIBLE. FOR SOUTHEAST KANSAS...HAIL MAY BE AS LARGE AS GOLFBALLS ALONG WITH WINDS AROUND 65 MPH AND VERY HEAVY RAINS THAT MAY CAUSE FURTHER FLOODING. FLOOD WARNINGS HAVE BEEN POSTED FOR BOTH RIVER AND AREAL FLOODING. CHECK THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED AND 60 TO 70 MPH WINDS. THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS. THE GREATER THUNDERSTORM POTENTIAL WOULD BE AREA WIDE FROM SUNDAY THRU TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED. HEAVY RAINFALL MAY RESULT IN FLOODING ALONG THE NEOSHO RIVER IN SOUTHEAST KANSAS. GIVEN THE UNCERTAINTY THROUGHOUT THE PERIOD...PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 26, 1:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
104 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND GST 4 E CLEARWATER 37.51N 97.42W
05/26/2016 M48 MPH SEDGWICK KS TRAINED SPOTTER
WIND GUST TO 48 MPH. HAIL FROM PEA TO MARBLE SIZE LASTING
FOR ABOUT 10 MINUTE DURATION.
&&
JASLocal storm report, May 26, 1:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL 4 ENE CALDWELL 37.05N 97.53W
05/26/2016 E1.00 INCH SUMNER KS TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL
&&
SMFLocal storm report, May 26, 1:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
121 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 9 SSW HUTCHINSON 37.94N 97.98W
05/26/2016 E1.00 INCH RENO KS TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL
&&
SMFSpecial weather statement, May 26, 1:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 125 PM CDT THU MAY 26 2016 KSZ083-092-093-261900- SEDGWICK KS-SUMNER KS-COWLEY KS- 125 PM CDT THU MAY 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 200 PM CDT * AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WELLINGTON...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DERBY...HAYSVILLE...WELLINGTON...MULVANE...BELLE PLAINE...OXFORD... UDALL...MAYFIELD...RIVERDALE...WELLINGTON AIRPORT AND PERTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3720 9764 3759 9736 3733 9693 3709 9732 TIME...MOT...LOC 1823Z 227DEG 38KT 3725 9734 RITZMAN
Local storm report, May 26, 1:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
131 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND GST 10 SW HUTCHINSON 37.96N 98.04W
05/26/2016 E50 MPH RENO KS AMATEUR RADIO
2 INCH DIAMETER TREE LIMBS DOWN AND DIME SIZE HAIL.
&&
JASLocal storm report, May 26, 1:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
135 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL HUTCHINSON 38.07N 97.91W
05/26/2016 E0.88 INCH RENO KS PUBLIC
&&
SMFThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Tornado Warning | ICT | Saline | 31 min |
| May 25, 7:33 PM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| May 25, 7:58 PM CDT | Special Weather Statement | ICT | Sumner | 47 min |
| May 25, 8:17 PM CDT | Special Weather Statement | ICT | Sedgwick | 43 min |
| May 25, 9:02 PM CDT | Special Weather Statement | ICT | Sumner | 43 min |
| May 26, 12:12 PM CDT | Special Weather Statement | ICT | Harper | 33 min |
| May 26, 12:31 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 26, 12:47 PM CDT | Special Weather Statement | ICT | Sedgwick | 28 min |
| May 26, 12:50 PM CDT | Special Weather Statement | ICT | Reno | 25 min |
| May 26, 12:52 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 38 min |
| May 26, 12:54 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 36 min |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 49 min |
| May 26, 1:14 PM CDT | Flash Flood Watch | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Greenwood and 12 more | 37 hr |
| May 26, 1:19 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno, Rice | 41 min |
| May 26, 1:25 PM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| May 26, 1:39 PM CDT | Special Weather Statement | ICT | Marion | 36 min |
| May 26, 1:52 PM CDT | Special Weather Statement | ICT | Butler | 23 min |
| May 26, 1:55 PM CDT | Special Weather Statement | ICT | McPherson | 35 min |
| May 26, 1:58 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 47 min |
| May 26, 2:08 PM CDT | Areal Flood Warning | ICT | Reno | 20 hr |
| May 26, 2:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| May 26, 2:16 PM CDT | Special Weather Statement | ICT | Marion | 29 min |
| May 26, 2:38 PM CDT | Special Weather Statement | ICT | Butler, Chase | 52 min |
| May 26, 2:42 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| May 26, 2:45 PM CDT | Special Weather Statement | ICT | Marion | 30 min |
| May 26, 2:52 PM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| May 26, 2:55 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 45 min |
| May 26, 3:42 PM CDT | Special Weather Statement | ICT | Harvey | 48 min |
| May 26, 3:45 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 15 hr |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 42 min |
| May 26, 4:12 PM CDT | Special Weather Statement | ICT | Butler | 63 min |
| May 26, 4:24 PM CDT | Special Weather Statement | ICT | McPherson | 36 min |
| May 26, 4:30 PM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| May 26, 4:42 PM CDT | Special Weather Statement | ICT | Rice | 48 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 59 min |
| May 26, 4:50 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 40 min |
| May 26, 4:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Sedgwick | 53 min |
| May 26, 5:12 PM CDT | Special Weather Statement | ICT | Reno | 48 min |
| May 26, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 55 min |
| May 26, 5:25 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 28 min |
| May 26, 5:40 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 13 min |
| May 26, 5:42 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 35 min |
| May 26, 5:48 PM CDT | Special Weather Statement | ICT | Kingman | 42 min |
| May 26, 5:54 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 7 hr |
| May 26, 5:54 PM CDT | Special Weather Statement | ICT | Marion | 51 min |
| May 26, 6:07 PM CDT | Special Weather Statement | ICT | Harvey | 23 min |
| May 26, 6:17 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 28 min |
| May 26, 6:18 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 29 min |
| May 26, 6:36 PM CDT | Special Weather Statement | ICT | Reno | 39 min |
| May 26, 6:39 PM CDT | Special Weather Statement | ICT | Chase | 36 min |
| May 26, 6:48 PM CDT | Special Weather Statement | ICT | Harvey, McPherson | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.